TITLE

Cilioretinal artery occlusion following intranasal cocaine insufflations

AUTHOR(S)
Kannan, Balaji; Balaji, V?ayalakshmi; Kummararaj, Sherin; Govindarajan, Kummararaj
PUB. DATE
September 2011
SOURCE
Indian Journal of Ophthalmology;Sep2011, Vol. 59 Issue 5, p388
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Cocaine is used to produce a euphoric eff ect by abusers, who may be unaware of the devastating systemic and ocular side eff ects of this drug. We describe the fi rst known case of cilioretinal artery occlusion aft er intranasal cocaine abuse.
ACCESSION #
64735833

 

Related Articles

  • Triamcinolone.  // Reactions Weekly;Aug2015, Vol. 1562 Issue 1, p202 

    The article describes the case of central retinal artery occlussion that developed in a 13-year-old girl following treatment with a high-pressure intralesional injection of triamcinolone for central giant cell granuloma of the right mandible.

  • Central retinal artery occlusion in association with fibromuscular dysplasia. Altun, Ahmet; Altun, Gulengul; Olcaysu, Osman Okan; Kurna, Sevda Aydin; Aki, Suat Fazil // Clinical Ophthalmology;2013, Vol. 7, p2253 

    A 14 year-old female, whose chief complaint was severe vision loss in the right eye for 2 days, presented to the Clinic of Ophthalmology of Fatih Sultan Mehmet Education and Research Hospital. The patient had been attending follow-up visits for 4 years, following a diagnosis of fibromuscular...

  • Effects of Acute Oral Naltrexone on the Subjective and Physiological Effects of Oral D-Amphetamine and Smoked Cocaine in Cocaine Abusers. Comer, Sandra D; Mogali, Shanthi; Saccone, Phillip A; Askalsky, Paula; Martinez, Diana; Walker, Ellen A; Jones, Jermaine D; Vosburg, Suzanne K; Cooper, Ziva D; Roux, Perrine; Sullivan, Maria A; Manubay, Jeanne M; Rubin, Eric; Pines, Abigail; Berkower, Emily L; Haney, Margaret; Foltin, Richard W // Neuropsychopharmacology;Nov2013, Vol. 38 Issue 12, p2427 

    Despite the prevalent worldwide abuse of stimulants, such as amphetamines and cocaine, no medications are currently approved for treating this serious public health problem. Both preclinical and clinical studies suggest that the opioid antagonist naltrexone (NTX) is effective in reducing the...

  • Cocaine-associated chest pain in the emergency department. Hoey, John // CMAJ: Canadian Medical Association Journal;4/15/2003, Vol. 168 Issue 8, p1017 

    Discusses how cocaine is thought to increase the oxygen demand of the myocardium by increasing blood pressure and heart rate and to reduce oxygen delivery by producing coronary spasms, through its pharmacologic effect at α- and β-adrenergic receptors. Questions whether a 12-hour...

  • Unilateral sequential papillophlebitis and central retinal artery occlusion in a young healthy patient. Demirok, Gülizar; Kocamaz, Mehmet Fatih; Topalak, Yasemin; Şengün, Ahmet; Hasanreisoğlu, Berati; Sengün, Ahmet; Hasanreisoglu, Berati // Indian Journal of Ophthalmology;Dec2015, Vol. 63 Issue 12, p921 

    A 23-year-old girl presented to the clinic with metamorphopsia and photopsia in her left eye. After detailed ophthalmic examination, central retinal vein occlusion with optic disc edema was detected in that eye. Three days after diagnosis, the patient returned to our clinic with visual acuity...

  • Triamcinolone/verteporfin.  // Reactions Weekly;4/26/2008, Issue 1199, p45 

    The article describes two cases of adverse reaction to triamcinolone and verteporfin. Two women suffered from profound choroidal hypoperfusion and change in visual acuity after undergoing photochemotherapy with verteporfin, which was immediately followed by an intravitreal triamcinolone...

  • Triamcinolone.  // Reactions Weekly;10/27/2007, Issue 1175, p25 

    The article describes the case of a 58-year-old woman who developed pseudeendophthalmitis after receiving intravitreal triamcinolone for myopic subfoveal choroidal neovascularisation. Two days after the intravitreal injection, the patient's best-corrected visual acuity (BCVA) decreased to...

  • Triamcinolone.  // Reactions Weekly;10/13/2007, Issue 1173, p26 

    The article describes the case of several patients who developed sterile endophthalmitis following intravitreal injection of triamcinolone. The patients received an intravitreal injection of triamcinolone for cystoid macular oedema. The symptoms associated with sterile endophthalmitis are...

  • Acetazolamide.  // Reactions Weekly;11/28/2009, Issue 1280, p8 

    The article describes the case of a 27-year-old man who experienced myopia at altitude during administration of acetazolamide. The patient was presented with loss of visual acuity and had experienced acute mountain sickness at 4200 meters. Particular focus is given to the patient's dosing...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics